Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS St. Louis, MO

June 1, 2001Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2001, 7:21 PM CDT for Boone County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 1, 2001, 7:21 PM CDT (00:21 UTC)
Expired
Jun 1, 2001, 8:00 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boone County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:39 PM CDTThunderstorm Wind 61 EBurton, MO
Jun 1, 7:45 PM CDTThunderstorm Wind 70 EBurton, MO
Jun 1, 7:58 PM CDTThunderstorm Wind 50 EHarrisburg, MOThunderstorm wind gusts downed some trees and damaged some outbuildings.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.3
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 020021
SVRSTL
MOC019-020100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
721 PM CDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES NORTHWEST OF MIDWAY...MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IN THE PATH...
  HALLSVILLE
  MURRY
  COLUMBIA

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3936 9262 3911 9273 3872 9229 3911 9211

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT FRI JUN 1 2001

CDFNT WL CRS MO TNGT.  AT 18Z CDFNT WAS LOCATED ACRS SE NEB AND
WSTRN IA.  NOT MUCH CHC NEED WITH THIS PKG FOR THE PCPN POPS TNGT
AND TEMPS. MESOETA BRING PCP IN MO AFTR 00Z...WHILE RUC PUSH IN
EXTREME NE MO AND W CNTRL IN LATE AFTN.  LATEST NATIONAL RADAR DATA
SHOWED PCPN ALONG CDFNT IN SW IA AND SE NEB...MOVNG INTO NW ON BY
LATE AFTN.  ALSO MOST OF CWA ARE IN A SLGT RISK FOR SVR TNGT...
ETS LIS FCST SHWD -7 IN NE MO WITH A WIDE BAND OF -6 OVER MOST OF
NRN MO AT 00Z...BY 06Z AREA OF 0 COVERD MOST OF CNTRL MO.

A CHG FOR SUN FCST...THE ETA AND AVN PROG BOTH AGR IN PUSHNG PCP
IN WRN MO ON SUN MORNG AND BY MID-DAY IN CNTRL MO. INTRODUCE A
A CHC IN COU...FAM AND STL SUN AFTN...KP OUT FROM UIN AND EXTRME PTN
OF CWA AND WENT IN THE LIKELY CATEGORY FOR SUN NGT. ANOTHER CDFNT WL
CRS MO MON AND ERLY TUE.  DRY AND COOL WX FOR WED THRU FRI.

A TOR WTCH 348 WL BE ISSUED FOR MOST OF NRN MO INCLUDING ETRME NE OF
CWA TIL 02Z.

.STL...NONE.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:57 PM CDTSevere Thunderstorm WarningLSXBoone33 min
Jun 1, 8:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.